MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED5019-PMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Ischemia (1942); Thrombosis/Thrombus (4440)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies vessel occlusion, vessel stenosis or thrombosis, and neurologic deficits including stroke as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that after the fred was deployed in the right internal carotid artery (ica), post-procedure imaging demonstrated a widely patent stent with good filling of the mca and aca territories.Five days post-procedure, the patient was readmitted with neurological changes and imaging confirmed a total thrombotic occlusion of the fred and the ica, as well as narrowing of the proximal fred.The proximal fred was fully expanded with a balloon and a stent was implanted in the ica, which increased flow into the mca.An mri performed the next day demonstrated an mca territory infarct.The patient was still hospitalized at the time of this report.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10582067
Report Number2032493-2020-00266
Device Sequence Number2954704
Product Code OUT
UDI-Device Identifier00842429106839
UDI-Public(01)00842429106839(11)200527(17)230430(10)200527569
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model NumberFRED5019-PMA
Device Lot Number200527569
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age61 YR